i
Report an error   
Advanced Search


Bullous systemic lupus erythematosus induced by an anti-hypertensive agent.

Author

Lei Anne Michelle R. Hernandez,
Lonabel A. Encarnacion

Related Institution

Department of Dermatology - St. Luke's Medical Center

Publication Information

Publication Type
Journal
Publication Sub Type
Case report
Title
Journal of the Philippine Dermatological Society
Frequency
Semi-Annual
Publication Date
May 2012
Volume
21
Issue
1
Page(s)
12-15

Abstract

Bullous systemic lupus erythematosus (BSLE) is a rare subset of systemic lupus erythematosus (SLE). We present a case of a 48-­year-old hypertensive Filipino man, whose initial manifestation of SLE is a vesiculo-bullous eruption, possibly triggered by intake of irbesartan+hydrochlorothiazide with negative findings on anti native double stranded (ds) DNA, anti-Sm, anti-ribonucleoprotein (RNP), anti­Ro/SSA and anti-La/SSB, J0-1 antibody, antibody to histone and Scl 70 antibody but with persistently elevated anti-nuclear antibody (ANA) titers. Our patient fulfilled 3 out of 4 of Megahed's BSLE criteria which include: 4 of the American Rheumatism Association (ARA) criteria, skin punch biopsy and direct immunofluorescence (DIF), confirming our diagnosis. He responded well to corticosteroid and dramatically to dapsone. BSLE should be included as a differential diagnosis in bullous disorders and may be a presenting disorder of undiagnosed systemic lupus erythematosus.

Physical Location

LocationLocation CodeAvailable FormatAvailability
Philippine Council for Health Research and Development Library Box no. 98-A Fulltext
Philippine Council for Health Research and Development Fulltext pdf (Request Document)

 
Loading…
©2022 HERDIN PLUS. All rights reserved. | Contact Us | Keep up to date